Alert archive / Florida / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 3, NWS Jacksonville, FL

February 25, 2015Columbia County, Hamilton County, Suwannee County, Florida; Clinch County, Echols County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Feb 25, 2015, 10:24 PM EST for Columbia County, Hamilton County, Suwannee County, Florida; Clinch County, Echols County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 25, 2015, 10:24 PM EST (03:24 UTC)
Expired
Feb 25, 2015, 11:00 PM EST
In force
36 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon

Counties Columbia County, FL, Hamilton County, FL, Suwannee County, FL, Clinch County, GA, Echols County, GA

The radar

The Moody AFB radar (KVAX), 45 km from the middle of the area, began a volume at 03:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 3.4 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2015-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2015-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 401 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
416 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
401 m²/s²
0-3 km storm-relative helicity
459 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 25, 7:40 PM EST, 2 hours 44 minutes earlier.

Area forecast discussion, Feb 25, 7:40 PM EST, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
740 PM EST WED FEB 25 2015

.UPDATE...

CURRENT FORECAST TIMING IS ON TRACK. EXPECT INITIAL LINE OF
CONVECTION AHEAD OF THE FRONT TO REACH FAR WESTERN COUNTIES
AROUND 03Z...THEN MOVE QUICKLY TO THE SOUTHEAST. THE MAIN LINE
SHOULD CLEAR TO THE SOUTHEAST AROUND 10Z.

THE BEST POTENTIAL FOR ANY STRONG STORMS WILL BE NEAR OR JUST
AHEAD OF THE FRONT...WITH THE POTENTIAL FOR ELEVATED WINDS ABOVE
THE SURFACE TO MIX DOWN. FAR INLAND COUNTIES WILL HAVE THE BEST
POTENTIAL FOR STRONG TO SEVERE STORMS AS THE LINE SHOULD WEAKEN
DURING THE OVERNIGHT DUE TO DIURNAL EFFECTS. WITH SHEER NEAR THE
SURFACE LOW COULD NOT RULE OUT AN ISOLATED TORNADO NEAR THE
INTERSTATE 75 CORRIDOR.

TEMPERATURES IN THE WARM SECTOR AHEAD OF THE FRONT WILL REMAIN
STEADY OR SLOWLY RISE OVERNIGHT...THEN FALL AFTER FRONTAL PASSAGE.

&&

.AVIATION...

WARM FRONT JUST SOUTH OF THE AREA WILL MOVE NORTH OF THE TAF SITES
DURING THE EVENING. WINDS WILL SHIFT FROM SE TO S AND SW AND BECOME GUSTY AT
TIMES AS LOW PRESSURE INTENSIFIES OVER THE FL PANHANDLE.  IFR CIGS WIDESPREAD
NORTH OF WARM FRONT. ONCE IN WARM SECTOR...ANTICIPATING A RISE TO MVFR.

LINE OF SHOWERS WITH A FEW EMBEDDED T-STORMS WILL MOVE OVER TAF SITES DURING
06Z-10Z PERIOD TONIGHT. THEN COLD FRONT MOVES THROUGH WITH MODEL GUIDANCE
SUGGESTING POTENTIAL FOR CIGS TO DROP BACK TO IFR. FOR NOW...HAVE BKN010 TOWARD
DAWN IN TAFS. SOME IMPROVEMENT IN CIGS ANTICIPATED DURING THE DAY
THURSDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  41  54  38  57 / 100  10   0   0
SSI  45  54  41  54 / 100  20   0   0
JAX  52  60  42  58 / 100  20   0   0
SGJ  55  61  45  59 /  80  40   0  10
GNV  57  66  43  63 / 100  20   0  10
OCF  61  65  44  65 / 100  30  10  20

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 9 AM EST THURSDAY FOR WATERS FROM
     ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM-
     WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO
     60 NM-WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20
     TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 6 AM EST THURSDAY FOR COASTAL WATERS
     FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM-
     COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL
     OUT 20 NM-COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER
     BEACH FL OUT 20 NM.

&&

STRUBLE/WOLF
Hazardous weather outlook, Feb 25, 7:45 PM EST, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
745 PM EST WED FEB 25 2015

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-270045-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
745 PM EST WED FEB 25 2015

...SMALL CRAFT ADVISORIES IN EFFECT FOR TONIGHT...

...STRONG STORMS EXPECTED TONIGHT WITH AN ISOLATED SEVERE STORM
POSSIBLE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT...

SOUTH/SOUTHWESTERLY WINDS WILL INCREASE TONIGHT ACROSS THE
ATLANTIC COASTAL WATERS AND SMALL CRAFT ADVISORIES ARE IN EFFECT.

LOW PRESSURE WILL TRACK ACROSS THE REGION TONIGHT. A COLD FRONT
ASSOCIATED WITH THIS LOW WILL SWEEP EAST DURING THE OVERNIGHT.
SHOWERS AND THUNDERSTORMS ARE EXPECTED ALONG AND AHEAD OF THIS
FRONT. SOME STRONG STORMS WILL DEVELOP IN RESPONSE TO THE FRONT. A
FEW SEVERE STORMS WITH AN ISOLATED TORNADO WILL BE
POSSIBLE...MAINLY WELL INLAND.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE FRIDAY NIGHT AND
SATURDAY ACROSS THE ATLANTIC COASTAL WATERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Special weather statement, Feb 25, 9:39 PM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
939 PM EST WED FEB 25 2015

FLZ020>023-GAZ150-162>164-260330-
BAKER FL-COLUMBIA FL-HAMILTON FL-SUWANNEE FL-CLINCH GA-CHARLTON GA-
ECHOLS GA-WARE GA-
939 PM EST WED FEB 25 2015

...SIGNIFICANT WEATHER ADVISORY FOR COLUMBIA...WESTERN BAKER...
HAMILTON...SUWANNEE...ECHOLS...CENTRAL WARE...CLINCH AND NORTHWESTERN
CHARLTON COUNTIES UNTIL 1030 PM EST...

AT 938 PM EST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR DU PONT TO WELLBORN...
AND MOVING EAST AT 50 MPH.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.

LOCATIONS IMPACTED INCLUDE...
LAKE CITY...LIVE OAK...JASPER...HOMERVILLE...JENNINGS...WHITE
SPRINGS...FARGO...ARGYLE...STATENVILLE...SUWANNEE SPRINGS...STEPHEN
FOSTER STATE PARK...SUWANNEE RIVER STATE PARK...TAYLOR...DU PONT...
WELLBORN...CROSSROADS...BELMONT...BLUE SPRINGS...LURAVILLE AND
WINFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3063 8314 3080 8313 3085 8309 3085 8301
      3087 8297 3106 8297 3123 8234 3020 8225
      3007 8305 3011 8312 3010 8321 3026 8325
      3039 8317 3047 8324 3062 8327 3063 8331
TIME...MOT...LOC 0238Z 258DEG 45KT 3099 8293 3025 8282

STRUBLE

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 25, 9:39 PM ESTSpecial Weather StatementJAXBaker, Columbia, Hamilton, Suwannee51 min
Feb 25, 10:54 PM ESTSevere Thunderstorm WarningJAXHamilton36 min
Feb 25, 11:03 PM ESTSpecial Weather StatementJAXHamilton27 min
Feb 25, 11:26 PM ESTSevere Thunderstorm WarningJAXColumbia, Hamilton, Suwannee34 min
Feb 25, 11:45 PM ESTSevere Thunderstorm WarningJAXBaker, Columbia, Hamilton45 min
Feb 26, 12:01 AM ESTSevere Thunderstorm WarningJAXColumbia, Hamilton, Suwannee29 min
Feb 26, 12:33 AM ESTSevere Thunderstorm WarningJAXBaker, Columbia, Hamilton, Nassau42 min
Feb 26, 12:38 AM ESTSevere Thunderstorm WarningJAXBaker, Columbia, Gilchrist, Suwannee, Union37 min
Feb 26, 1:00 AM ESTSpecial Marine WarningJAX60 min
Feb 26, 1:19 AM ESTSevere Thunderstorm WarningJAXBaker, Columbia, Union41 min
Feb 26, 1:31 AM ESTSevere Thunderstorm WarningJAXAlachua, Gilchrist29 min
Feb 26, 1:49 AM ESTSpecial Weather StatementJAXNassau41 min
Feb 26, 1:53 AM ESTSpecial Marine WarningJAX97 min
Feb 26, 2:00 AM ESTSevere Thunderstorm WarningJAXAlachua, Bradford9 min
Feb 26, 2:11 AM ESTSpecial Marine WarningJAX64 min
Feb 26, 2:50 AM ESTSpecial Weather StatementJAXClay, Duval, Marion, Putnam, Saint Johns40 min
Feb 26, 3:14 AM ESTSpecial Marine WarningJAX61 min
Feb 26, 3:32 AM ESTSpecial Weather StatementJAXFlagler, Saint Johns43 min
Feb 26, 1:04 AM ESTSpecial Weather StatementJAXCamden, Glynn26 min
Feb 26, 1:07 AM ESTSevere Thunderstorm WarningJAXCamden, Glynn23 min
Feb 26, 1:23 AM ESTSpecial Weather StatementJAXCamden52 min

Nearby

Severe Thunderstorm Warnings in Florida, 2015Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.